Prikladnaya Diskretnaya Matematika
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Prikl. Diskr. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Prikl. Diskr. Mat., 2020, Number 48, Pages 22–33 (Mi pdm702)  

Theoretical Backgrounds of Applied Discrete Mathematics

On the distribution of orders of Frobenius action on $\ell$-torsion of abelian surfaces

N. S. Kolesnikov, S. A. Novoselov

Immanuel Kant Baltic Federal University, Kaliningrad, Russia

Abstract: The computation of the order of Frobenius action on the $\ell$-torsion is a part of Schoof — Elkies — Atkin algorithm for point counting on an elliptic curve $E$ over a finite field $\mathbb{F}_q$. The idea of Schoof's algorithm is to compute the trace of Frobenius $t$ modulo primes $\ell$ and restore it by the Chinese remainder theorem. Atkin's improvement consists of computing the order $r$ of the Frobenius action on $E[\ell]$ and of restricting the number $t \pmod{\ell}$ to enumerate by using the formula $t^2 \equiv q (\zeta + \zeta^{-1})^2 \pmod{\ell}$. Here $\zeta$ is a primitive $r$-th root of unity. In this paper, we generalize Atkin's formula to the general case of abelian variety of dimension $g$. Classically, finding of the order $r$ involves expensive computation of modular polynomials. We study the distribution of the Frobenius orders in case of abelian surfaces and $q \equiv 1 \pmod{\ell}$ in order to replace these expensive computations by probabilistic algorithms.

Keywords: abelian varieties, finite fields, Frobenius action, $\ell$-torsion.

Funding Agency Grant Number
Russian Foundation for Basic Research 18-31-00244
The reported study was funded by RFBR according to the research project 18-31-00244.


DOI: https://doi.org/10.17223/20710410/48/3

Full text: PDF file (838 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 512.742
Language:

Citation: N. S. Kolesnikov, S. A. Novoselov, “On the distribution of orders of Frobenius action on $\ell$-torsion of abelian surfaces”, Prikl. Diskr. Mat., 2020, no. 48, 22–33

Citation in format AMSBIB
\Bibitem{KolNov20}
\by N.~S.~Kolesnikov, S.~A.~Novoselov
\paper On the distribution of orders of Frobenius action on $\ell$-torsion of abelian surfaces
\jour Prikl. Diskr. Mat.
\yr 2020
\issue 48
\pages 22--33
\mathnet{http://mi.mathnet.ru/pdm702}
\crossref{https://doi.org/10.17223/20710410/48/3}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000541666400003}


Linking options:
  • http://mi.mathnet.ru/eng/pdm702
  • http://mi.mathnet.ru/eng/pdm/y2020/i2/p22

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Прикладная дискретная математика
    Number of views:
    This page:59
    Full text:17
    References:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021